My husband aged 58 has recently been diagnosed with PD. He was put on ropinirole (requip XL) and has been gradually upping the dose to 8mg. He has tolerated the medication well except feeling flu like on the day the dose increased by 2mg. However after two weeks on 8mg he has started to feel light headed. When we saw the neuro consultant he said it def it wasn’t to do with the medication as it wasn’t vertigo type dizziness. We then went to the GP as it had got to the stage that the waves of lightheadedness meant he didn’t feel happy driving. … the GP said it was highly likely to be the medication. He has been taken off the high blood pressure meds he was on but the lightheadedness doesn’t get worse when standing up etc…. All confusing conflicting info and then I looked on here and it seems this is actually quite a common thing. We were thinking of splitting the dose to 4mg in the morning and 4 in the evening. Just wondering what else I could do to help my husband!!! Thank you!
Please allow us a moment to welcome you to our forum community. It’s a lovely group of people who always have some wisdom to share, some of whom are bound to introduce themselves soon. We’d also like to make sure you’re aware of the resources we provide, along with the forum. We have a website with research, articles, and archived forum threads, here https://www.parkinsons.org.uk/. We also have a free and confidential helpline staffed with advisers who can help with everything from medication questions to finding local support, and that’s just the tip of the iceberg. You can reach them at 0808 800 0303, so please do reach out if you have any unaddressed questions.
Getting used to any medication is tough. It can take a while to adjust and find the right one in the right dosage. If the consultant is unavailable, the GP can steer you in the right direction, and your pharmacist can also advise you. It’s very important not to stop any medication without being told to. You can read more about Parkinson’s medications and their side effects (Parkinson's drugs | Parkinson's UK). Plus, I’m sure some of our members will have their own experiences with this drug and will share their thoughts soon.
All our best,